Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 126, NWS Paducah, KY

June 25, 2016Crittenden County, Livingston County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Jun 25, 2016, 4:28 PM CDT for Crittenden County, Livingston County, Kentucky. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2016, 4:28 PM CDT (21:28 UTC)
Expired
Jun 25, 2016, 4:43 PM CDT
In force
15 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crittenden County, KY, Livingston County, KY

The radar

The Paducah radar (KPAH), 54 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
132 J/kg
Mixed-layer CIN
-252 J/kg
Mixed-layer LCL
1386 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:17 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 25, 3:17 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
317 PM CDT SAT JUN 25 2016

.SHORT TERM...(Tonight through Monday night)
Issued at 317 PM CDT Sat Jun 25 2016

Models show a quick decrease in convection by this evening with
loss of daytime heating. Should remain quiet tonight into early
tomorrow morning, then an approaching cold front from the
northwest will gradually increase shower and thunderstorm chances
through the day Sunday into Sunday night. GFS and Canadian are a
little faster and indicate more coverage than the ECMWF, but
generally solutions are in okay agreement. Went with slight to low
chance pops for showers and thunderstorms in southern Illinois and
southeast Missouri by late Sunday morning, then good chances north
and west to slight chances southeast by late Sunday afternoon. Our
best chances across the region will be Sunday night into Monday
with the passage of the cold front.

Conditions will remain hot and muggy ahead of the cold front.
Sunday high temperatures will again reach the lower 90s with heat
indices in the 100 to 105 degree range. Cloud cover/convection on
Monday will drop high temperatures back a few degrees, which will
keep heat indices below 100 degrees.

Dry conditions will return by Monday night with the cold front off
to our south. As drier air begins to infiltrate the area, dew
points will be dropping off Monday night.

.LONG TERM...(Tuesday through Saturday)
Issued at 317 PM CDT Sat Jun 25 2016

At the beginning of the extended forecast period (Tuesday) the WFO
PAH forecast area is just south of the NW to SE oriented midlevel
flow.  A low ejecting from the Great Lakes toward Maine sharpens the
flow aloft, allowing for 1) channeled vorticity advection into the
area and slight cold air advection from the northeast. This
adjustment will take place on Wednesday, setting the stage for
intermittent disturbances to pass across the area. The forcing
associated with these passing vorticity maxes embedded in the
northwest flow will serve to sharpen the theta-e gradient over
Southeast Missouri, Southwest Illinois and the Purchase area of West
Kentucky by Thursday, leading to isolated/scattered diurnal
convection. As the flow becomes more zonal on Friday into Saturday,
the frequency of vort max interactions will take place. This will
lead to more scattered coverage of showers and thunderstorms to end
the extended period.

&&

.AVIATION...
Issued at 317 PM CDT Sat Jun 25 2016

Continued with VCTS at KCGI and KPAH until 23z, then convection
should dissipate. Expect VFR conditions across all TAF sites
overnight into Sunday morning. A very small chance of showers and
storms will be possible late in the TAF period at KCGI and KEVV
with the approach of a cold front, but chances are too small to
include in the TAFs. Southwest winds around 7 kts will become
light overnight, then increase to around 5 kts after 13z.

&&

.PAH Watches/Warnings/Advisories...
IL...None.
MO...None.
IN...None.
KY...None.
&&

SHORT TERM...RST
LONG TERM...Smith
AVIATION...RST
Hazardous weather outlook, Jun 25, 3:47 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
347 PM CDT SAT JUN 25 2016

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-262100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
347 PM CDT SAT JUN 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED UNTIL SUNSET,
MAINLY ACROSS SOUTHERN ILLINOIS, SOUTHEAST MISSOURI, AND PORTIONS
OF WEST KENTUCKY WEST OF A LINE FROM MORGANFIELD TO ELKTON. A FEW
STRONG STORMS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY. A FEW STORMS
COULD BECOME STRONG ON SUNDAY, MAINLY ACROSS SOUTHERN ILLINOIS,
AND SOUTHWEST INDIANA, AND PORTIONS OF SOUTHEAST MISSOURI.

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY. AT THIS TIME, THEY
ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.

MAXIMUM HEAT INDICES MAY APPROACH 105 DEGREES THIS AFTERNOON ACROSS
SOUTHEASTERN MISSOURI, SOUTHWESTERN ILLINOIS, AND THE PURCHASE
AREA OF KENTUCKY, AND ACROSS THE ENTIRE REGION SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jun 25, 3:01 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
301 PM CDT SAT JUN 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             4 W MURRAY              36.61N 88.39W
06/25/2016  M0.75 INCH       CALLOWAY           KY   TRAINED SPOTTER

            DIME SIZED HAIL

&&

SP
Local storm report, Jun 25, 3:34 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
334 PM CDT SAT JUN 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     MURRAY                  36.61N 88.32W
06/25/2016                   CALLOWAY           KY   EMERGENCY MNGR

            A FEW TREES DOWN ACROSS THE COUNTY. ONE IN MURRAY,
            ANOTHER 2 MILES EAST OF MURRAY, AND ANOTHER ROUGHLY 7
            MILES NORTH OF MURRAY

&&

SP
Special weather statement, Jun 25, 3:56 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
356 PM CDT SAT JUN 25 2016

KYZ007-008-011-252115-
LYON KY-MARSHALL KY-LIVINGSTON KY-
356 PM CDT SAT JUN 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARSHALL...
SOUTHEASTERN LIVINGSTON AND SOUTHWESTERN LYON COUNTIES UNTIL 415 PM
CDT...

AT 356 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CALVERT CITY...MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CALVERT CITY...KUTTAWA AND GRAND RIVERS.

LAT...LON 3690 8833 3702 8836 3711 8814 3696 8805
TIME...MOT...LOC 2056Z 240DEG 49KT 3700 8829
Local storm report, Jun 25, 4:06 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
406 PM CDT SAT JUN 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     4 SSW MURRAY            36.56N 88.34W
06/25/2016                   CALLOWAY           KY   EMERGENCY MNGR

            PART OF METAL ROOF BLOWN OFF OF BARN NEAR INTERSECTION OF
            LOCUST GROVE RD AND JUSTICE RD

&&

SP
Local storm report, Jun 25, 4:07 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
407 PM CDT SAT JUN 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     4 SSE MURRAY            36.56N 88.29W
06/25/2016                   CALLOWAY           KY   EMERGENCY MNGR

            PART OF METAL ROOF BLOWN OFF OF BARN NEAR INTERSECTION OF
            LOCUST GROVE RD AND JUSTICE RD

&&

SP
Special weather statement, Jun 25, 4:21 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
421 PM CDT SAT JUN 25 2016

KYZ007-010-013-252145-
CRITTENDEN KY-CALDWELL KY-LIVINGSTON KY-
421 PM CDT SAT JUN 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALDWELL...EAST
CENTRAL LIVINGSTON AND SOUTH CENTRAL CRITTENDEN COUNTIES UNTIL 445 PM
CDT...

AT 421 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SALEM...OR 10 MILES NORTHWEST OF EDDYVILLE...MOVING NORTHEAST AT 20
MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FREDONIA AND DYCUSBURG.

LAT...LON 3711 8823 3721 8830 3731 8811 3718 8802
      3717 8804 3718 8810 3716 8812 3716 8813
      3715 8813 3715 8814 3714 8816 3713 8816
      3712 8819 3714 8820 3711 8822
TIME...MOT...LOC 2121Z 239DEG 18KT 3718 8823

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 2:37 PM CDTSevere Thunderstorm WarningPAHCalloway, Graves38 min
Jun 25, 3:48 PM CDTSevere Thunderstorm WarningPAHCrittenden, Livingston, Lyon27 min
Jun 25, 3:56 PM CDTSpecial Weather StatementPAHLyon19 min
Jun 25, 4:21 PM CDTSpecial Weather StatementPAHCrittenden24 min
Jun 25, 5:37 PM CDTSpecial Weather StatementPAHWayne23 min
Jun 25, 5:59 PM CDTSpecial Weather StatementPAHWayne16 min
Jun 25, 4:48 PM CDTSpecial Weather StatementPAHPerry27 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.